Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 26, 2021, 3:40 PM MST for Pima County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 3:40 PM MST (22:40 UTC)
- Expired
- Aug 26, 2021, 4:30 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 50
County Pima County, AZ
The radar
The Tucson radar (KEMX), 107 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WWUS85 KTWC 262240
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
340 PM MST Thu Aug 26 2021
AZZ502-503-515-262330-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
340 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of south central Pima
County through 430 PM MST...
At 337 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles south of Kitt Peak, or 20 miles southeast of Sells, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Topawa, San Miguel, Ali Chukson, Fresnal, Choulic, Coldfields,
Fresnal Canyon, Artesia, Hashan Chuchg, South Komelik and Ali Molina.
This includes Route 86 between mile markers 112 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 11182 3157 11183 3193 11199 3195 11140
3166 11153 3156 11177
TIME...MOT...LOC 2237Z 210DEG 9KT 3178 11158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:33 PM MST, 7 minutes earlier.
Area forecast discussion, Aug 26, 3:33 PM MST, 7 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 333 PM MST Thu Aug 26 2021 .SYNOPSIS...High pressure will bring hot temperatures through at least Friday before cooler readings arrive by early next week. Isolated thunderstorms can be expected each day, before an increase in coverage commences this weekend into early next week. && .DISCUSSION...Isolated to perhaps scattered showers and thunderstorms are developing amongst the finger of moisture discussed earlier this morning. The majority of storms are hugging the higher terrain, but a few are venturing into the valley locations. A couple storms may also work their way into the Tucson metro, but confidence remains low. The main threats with these storms will be strong/gusty winds due to the drier than normal sub-cloud layer. Brief heavy rain is also possible with the outside shot of some minor flows in washes. Convection should be quick to settle down this evening. Expect similar conditions Friday with more coverage possible. High res guidance is showing central Pima County having the best chance of seeing some strong storms during the afternoon. Some of the solutions show outflows pushing east into the Tucson Metro, with isolated storms into the metro. Something to watch tomorrow for sure. As we move into the weekend and early next week, all eyes turn to Tropical Storm Nora south of Cabo San Lucas, MX. Current ensemble guidance and spaghetti plots of various hurricane models show a growing consensus of a possible track along the west coast of MX moving north into Baja or the Gulf of CA. The main takeaway with a track like this, is high confidence in a substantial moisture increase and the devlopment of a gulf surge. So at the very least, an active week for showers/thunderstorms are likely next week. Other specifics regarding flash flooding/other impacts are lesser known at this time. We will provide more information as next week approaches. && .AVIATION...Valid through 28/00Z. Isolated to perhaps scattered SHRA/TSRA will continue just outside of the vicinity of KTUS with VCTS in KOLS. FEW-SCT clouds 8k-12k ft agl expected the rest of the afternoon with decreasing coverage overnight. Winds will favor a northwesterly component this afternoon, remaining around 10 knots before decreasing this evening. Expect similar winds tomorrow with scattered showers/thunderstorms across the area. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms will be possible each afternoon. The best chance will be south and east of Tucson through Friday. An upswing in thunderstorm activity is expected this weekend into early next week. Temperatures will remain above normal through at least Friday with triple digit readings expected for the lower deserts. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms and RH values are expected to remain above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST Friday for AZZ501-502- 504>507-509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 26, 2:17 PM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tucson AZ
217 PM MST Thu Aug 26 2021
AZZ507-514-262200-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-
217 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of eastern Pima and
northwestern Cochise Counties through 300 PM MST...
At 217 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles north of Benson. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly remote areas of eastern Pima and
northwestern Cochise Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3205 11047 3222 11046 3227 11024 3206 11019
TIME...MOT...LOC 2117Z 280DEG 2KT 3215 11037
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 26, 2:49 PM MST, 51 minutes before
Special Weather Statement
National Weather Service Tucson AZ
249 PM MST Thu Aug 26 2021
AZZ504-506-507-514-262230-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
249 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Pima
and southern Pinal Counties through 330 PM MST...
At 248 PM MST, Doppler radar was tracking a strong thunderstorm near
Catalina, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catalina, Oro Valley, Oracle, Saddlebrooke, Mount Lemmon/Summerhaven,
Catalina State Park, Catalina Foothills, Campo Bonito and Biosphere
2.
This includes Route 77 between mile markers 82 and 87, and between
mile markers 100 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 11086 3247 11097 3263 11080 3247 11048
TIME...MOT...LOC 2148Z 229DEG 7KT 3246 11084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MeyerSpecial weather statement, Aug 26, 3:40 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
340 PM MST Thu Aug 26 2021
AZZ502-503-515-262330-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
340 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of south central Pima
County through 430 PM MST...
At 337 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles south of Kitt Peak, or 20 miles southeast of Sells, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Topawa, San Miguel, Ali Chukson, Fresnal, Choulic, Coldfields,
Fresnal Canyon, Artesia, Hashan Chuchg, South Komelik and Ali Molina.
This includes Route 86 between mile markers 112 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 11182 3157 11183 3193 11199 3195 11140
3166 11153 3156 11177
TIME...MOT...LOC 2237Z 210DEG 9KT 3178 11158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MeyerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 26, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 47 min |
| Aug 26, 2:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 44 min |
| Aug 26, 2:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 26, 3:45 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 26, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.